Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 50, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Mar 18, 2016, 7:00 PM CDT for Iberia Parish, Saint Landry Parish, Saint Martin Parish, Louisiana. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 18, 2016, 7:00 PM CDT (00:00 UTC)
- Expired
- Mar 18, 2016, 8:00 PM CDT
- In force
- 60 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Iberia Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 18, 7:08 PM CDT | HAIL 1.75 | 3 Sse Breaux Bridge, LA | PUBLIC POSTED PHOTO OF GOLF BALL SIZE HAIL NEAR LAKE MARTIN RD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.0 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1566 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 942 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.1
The text
As transmitted.
695
WUUS54 KLCH 190000
SVRLCH
LAC045-097-099-190100-
/O.NEW.KLCH.SV.W.0050.160319T0000Z-160319T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
700 PM CDT FRI MAR 18 2016
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN ST. MARTIN PARISH IN SOUTH CENTRAL LOUISIANA...
NORTHERN IBERIA PARISH IN SOUTH CENTRAL LOUISIANA...
SOUTHEASTERN ST. LANDRY PARISH IN CENTRAL LOUISIANA...
* UNTIL 800 PM CDT
* AT 700 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CATAHOULA...
MOVING EAST AT 25 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...PUBLIC.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CATAHOULA...BREAUX BRIDGE...ST. MARTINVILLE...HENDERSON...LAKE
PELBA...BUTTE LA ROSE AND PARKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3011 9187 3030 9189 3044 9164 3039 9162
3036 9165 3035 9163 3031 9162 3028 9159
3026 9159 3024 9156 3023 9148 3020 9149
3019 9147 3014 9147 3013 9146 3011 9147
3010 9146 3010 9139 3009 9138
TIME...MOT...LOC 0000Z 267DEG 20KT 3023 9176
HAIL...1.75IN
WIND...60MPH
$$
K. KUYPER1 follow-up statement
773
WWUS54 KLCH 190053
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
753 PM CDT FRI MAR 18 2016
LAC045-097-099-190102-
/O.EXP.KLCH.SV.W.0050.000000T0000Z-160319T0100Z/
ST. MARTIN LA-IBERIA LA-ST. LANDRY LA-
753 PM CDT FRI MAR 18 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ST. MARTIN...
NORTHERN IBERIA AND SOUTHEASTERN ST. LANDRY PARISHES WILL EXPIRE AT
800 PM CDT...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3011 9187 3030 9189 3044 9164 3039 9162
3036 9165 3035 9163 3031 9162 3028 9159
3026 9159 3024 9156 3023 9148 3020 9149
3019 9147 3014 9147 3013 9146 3011 9147
3010 9146 3010 9139 3009 9138
TIME...MOT...LOC 0048Z 267DEG 20KT 3023 9176
$$
K. KUYPERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 5:33 PM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Mar 18, 5:33 PM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
533 PM CDT FRI MAR 18 2016
.DISCUSSION...
00Z TAF ISSUANCE.
&&
.AVIATION...
INTERMITTENT MVFR CEILINGS EXPECTED THRU LATE EVENING...BECOMING
PREDOMINATE MVFR TO IFR OVERNIGHT. SCT/NUM SHRA/TSRA EXTENDING
FROM N OF BPT/LCH TO AEX/LFT/ARA (WHERE TEMPO GROUP FOR NEXT 4
HOURS FOR INTERMITTENT TSRA & MVFR VSBY/CEILING). WILL GO ONLY
WITH VCTS AT LCH/BPT FOR THE SHORTTERM WITH STORMS NORTH OF THESE
TERMINALS MOVING NORTH.
COLD FRONT EXPECTED TO MOVE THROUGH THE REGION BETWEEN 08-10Z
SAT...SHOWING WINDSHIFT. WINDS INCREASE AFTER 14Z...EXPECTING
17-20 KTS WITH GUSTS 27-30 KTS FOR THE REMAINDER OF THE LATE
MORNING INTO THE EARLY AFTERNOON HOURS. SHOWING CEILINGS IMPROVING
AT AEX BY 20Z...BUT CONTINUING MVFR CEILINGS FOR REMAINDER OF
SOUTHERN SITES THRU THE PERIOD.
DML
&&
.PREV DISCUSSION... /ISSUED 402 PM CDT FRI MAR 18 2016/
DISCUSSION...
AN OLD STALLED FRONTAL BOUNDARY HAS WORKED BACK NORTH TODAY AND IS
ROUGHLY ALONG THE HIGHWAY 190 CORRIDOR. SOUTH OF THE
BOUNDARY...TEMPERATURES ARE NEAR 80F WITH DEW POINTS NEAR
70F...HELPING TO CREATE DECENT LOW LEVEL INSTABILITY.
MEANWHILE...AN UPPER LEVEL DISTURBANCE IS HELPING TO PROVIDE SOME
UPPER LEVEL DIVERGENCE ALOFT...AND THE COMBINATION OF LOW LEVEL
INSTABILITY...SURFACE BOUNDARY CONVERGENCE...AND UPPER LEVEL
DIVERGENCE...IS PRODUCING SCATTERED SHOWERS AND THUNDERSTORMS
ACROSS THE FORECAST AREA. THERE WILL BE A SLIGHT RISK FOR STRONG
TO SEVERE THUNDERSTORMS...MAINLY DURING THE REMAINDER OF THE
AFTERNOON INTO THE EARLY EVENING HOURS...WHEN LOW LEVEL
INSTABILITY WILL BE AT ITS GREATEST. THE MAIN HAZARDS WILL BE
LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. ACTIVITY IS
EXPECTED TO DECREASE IN INTENSITY AND AREAL COVERAGE DURING THE
EVENING WITH THE LOSS OF DAYTIME HEATING.
A STRONG COLD FRONT WILL MOVE ACROSS THE FORECAST AREA FROM LATE
TONIGHT INTO EARLY SATURDAY MORNING. ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS WILL DEVELOP AHEAD OF THIS FRONT...MAINLY AFTER
MIDNIGHT UNTIL SHORTLY AFTER DAYBREAK.
A MUCH COOLER AND DRIER AIR MASS WILL MOVE IN BEHIND THE FRONT ON
SATURDAY...WITH RAIN CHANCES ENDING QUICKLY IN THE MORNING. DECENT
PRESSURE GRADIENT WITH THE HIGH BUILDING IN BEHIND THE
FRONT...THAT NORTH WINDS WILL BE RATHER GUSTY WITH THE POSSIBILITY OF
A WIND ADVISORY...ESPECIALLY SOUTHERN ZONES.
OVER THE WEEKEND...UPPER LEVEL LOW OVER THE NORTHERN PLAINS WILL
SWING SOUTHEAST ACROSS THE MID-MISSISSIPPI VALLEY TO THE MID-
ATLANTIC. THIS WILL HELP DEEPEN THE UPPER LEVEL TROUGH ALONG THE
EAST COAST WITH DEEP NORTHWEST FLOW OVER THE FORECAST AREA. THIS
WILL BRING IN AIR COLD CANADIAN AIR MASS WITH DAYTIME
TEMPERATURES SOME 10F DEGREES BELOW CLIMO NORMS...AND AROUND 15F
DEGREES BELOW CLIMO NORMS AT NIGHT. THE COLDEST NIGHT WILL BE ON
SUNDAY NIGHT INTO MONDAY MORNING WHEN THE CENTER OF THE HIGH WILL
BE OVER THE REGION. AIR TEMPERATURES WILL BE IN THE MID TO UPPER
30S WITH THE POSSIBILITY OF FROST FOR THE USUAL COLDER LOCATIONS
UP NORTH.
A WARM UP WILL THEN TAKE PLACE EARLY NEXT WEEK WITH THE HIGH
PRESSURE MOVING OFF TO THE EAST AND SOUTHWEST FLOW ALOFT DEVELOPS.
THE NEXT CHANCE FOR SIGNIFICANT RAIN WILL BE LATE THURSDAY WITH
THE NEXT FRONTAL SYSTEM.
RUA
MARINE...
A STRONG COLD FRONT WILL MOVE INTO THE COASTAL WATERS NEAR
DAYBREAK SATURDAY AND BE THROUGH THE COASTAL WATERS ON SATURDAY
AFTERNOON. DECENT COLD AIR ADVECTION IS NOTED BEHIND THIS FRONT
AND WILL BE MOVING OVER RELATIVELY WARM GULF WATERS.
THEREFORE...STRONG AND GUSTY NORTH WINDS WILL DEVELOP OVER THE
COASTAL WATERS ON SATURDAY MORNING. HAVE GONE AHEAD AND ISSUED A
SMALL CRAFT ADVISORY FOR THE COASTAL WATERS THAT WILL LAST INTO
SUNDAY. BY LATE SUNDAY INTO MONDAY...A HIGH PRESSURE SYSTEM WILL
SETTLE OVER THE REGION HELPING TO DECREASE WINDS.
RUA
HYDROLOGY...
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER THE AREA
THROUGH EARLY SATURDAY AHEAD OF A COLD FRONT. AT THIS TIME IT DOES
NOT APPEAR ANY HEAVY WIDESPREAD RAINFALL WILL OCCUR. RAINFALL
AMOUNTS WILL AVERAGE BETWEEN 1/4 TO 1/2 OF AN INCH UNTIL RAIN
CHANCES END...AND THESE AMOUNTS ARE NOT EXPECTED TO GREATLY IMPACT
RIVER LEVELS. BEHIND THE COLD FRONT ON SATURDAY...GUSTY NORTH
WINDS ARE EXPECTED AND THIS SHOULD ALSO HELP LOWER TIDE LEVELS
ALONG THE COAST AND HELP EVACUATE THE WATER FROM THE MAINSTEMS AND
ALLOW FOR PROPER DRAINAGE INTO THE GULF OF MEXICO.
THE PEAK FLOOD WAVE ALONG THE SABINE HAS LEFT THE ORANGE AREA AND
IS LIKELY SOUTHWARD INTO SABINE LAKE AND THE MARSHES OF WESTERN
CAMERON PARISH. WITH CONTINUED REDUCTION IN RELEASES FROM TOLEDO
BEND...THE RIVER LEVELS ALONG THE LENGTH OF THE LOWER SABINE RIVER
WILL CONTINUE TO RECEDE.
BON WIER IS EXPECTED TO BE BELOW MAJOR FLOOD LEVEL OF 36 FEET ON
SATURDAY AFTERNOON. DEWEYVILLE IS EXPECTED TO BE BELOW THE MAJOR
FLOOD LEVEL OF 28 FEET ON SUNDAY AFTERNOON. ORANGE IS EXPECTED TO
BE BELOW THE MAJOR FLOOD LEVEL OF 6 FEET BY MONDAY MORNING.
ALSO...INDICATIONS ARE THAT WATER LEVELS NEAR I-10 BRIDGE ALONG
THE TEXAS/LOUISIANA STATE LINE ARE ALSO RECEDING AT A STEADY PACE
NOW.
CALCASIEU RIVER AT OLD TOWN BAY SHOULD BE CRESTING JUST ABOVE
MAJOR FLOOD CATEGORY NOW AND BE BELOW MAJOR FLOOD CATEGORY ON
SATURDAY AFTERNOON.
RED RIVER AT ALEXANDRIA IS EXPECTED TO CREST BELOW MAJOR FLOOD
CATEGORY AT 39.5 FEET ON SUNDAY AFTERNOON.
RUA
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 56 64 40 61 / 60 20 0 0
LCH 61 67 45 64 / 60 30 0 0
LFT 63 66 43 62 / 70 30 0 0
BPT 61 68 45 65 / 60 30 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 7 AM SATURDAY TO 7 PM CDT SUNDAY FOR
GMZ435-450-452-455-470-472-475.
SMALL CRAFT EXERCISE CAUTION FROM SATURDAY MORNING THROUGH
SATURDAY EVENING FOR GMZ430-432.
&&
AVIATION...08Hazardous weather outlook, Mar 18, 5:31 AM CDT, 13 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 531 AM CDT FRI MAR 18 2016 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 191045- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 531 AM CDT FRI MAR 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY...BECOMING MORE NUMEROUS TONIGHT. A FEW STORMS MAY BECOME STRONG TO SEVERE FROM THE AFTN INTO THE EVENING...WITH LARGE HAIL THE PRIMARY THREAT. IN ADDITION...STORMS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING...GUSTY WINDS AND HEAVY RAINFALL. LOCALIZED FLASH FLOODING IS POSSIBLE IN AREAS WHERE HEAVIER RAINFALL OCCURS...BUT WIDESPREAD FLOOD PROBLEMS ARE NOT ANTICIPATED AT THIS TIME. OVERALL...RAINFALL AMOUNTS ARE EXPECTED TO STAY LOW ENOUGH THAT IMPACTS ON AREA RIVERS WILL BE MINIMAL AS SIGNIFICANT FLOODING CONTINUES. THE SABINE RIVER HAS CRESTED AT ORANGE TEXAS AND WATER LEVELS WILL BE SLOW TO RECEDE. THE CALCASIEU RIVER NEAR OLD TOWN BAY IS EXPECTED TO CREST NEAR 9.5 FEET TONIGHT...RESULTING IN MAJOR FLOODING ON THIS PORTION OF THE CALCASIEU RIVER. OTHERWISE...WATER LEVELS WILL CONTINUE TO RECEDE FURTHER UPSTREAM. MODERATE FLOODING WILL CONTINUE ON THE RED RIVER NEAR ALEXANDRIA AS RIVER LEVELS CONTINUE TO RISE. FOR ALL INFORMATION ON THE RIVER FLOODING AND IMPACTS PLEASE SEE THE LATEST FLOOD STATEMENTS AT NEWFLSLCH OR LOOK AT THE WFO LAKE CHARLES AHPS PAGE AT: WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WHO=LCH .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY RAIN WILL END FROM NORTHWEST TO SOUTHEAST ON SATURDAY...WITH GUSTY NORTH WINDS AND MUCH COOLER TEMPERATURES EXPECTED. THE NEXT CHANCE FOR RAIN IS NOT EXPECTED UNTIL LATE IN THE WEEK. MEANWHILE...FLOOD WATERS ON THE SABINE AND CALCASIEU RIVER BASINS WILL CONTINUE TO RECEDE. THE RED RIVER AT ALEXANDRIA WILL CONTINUE TO RISE WITH A CREST NEAR 40.5 FEET SUNDAY NIGHT. FOR ALL INFORMATION ON THE RIVER FLOODING AND IMPACTS PLEASE SEE THE LATEST FLOOD STATEMENTS AT NEWFLSLCH OR LOOK AT THE WFO LAKE CHARLES AHPS PAGE AT: WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WHO=LCH .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO TONIGHT. GMZ430-432-435-450-452-455-470-472-475-191045- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 531 AM CDT FRI MAR 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TODAY BECOMING MORE NUMEROUS TONIGHT. A FEW STRONG STORMS WILL BE POSSIBLE WITH FREQUENT CLOUD TO WATER LIGHTNING...BRIEF GUSTY WINDS AND HEAVY RAINFALL REDUCING VISIBILITIES TO LESS THAN ONE MILE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STRONG COLD FRONT WILL MOVE ACROSS THE COASTAL WATERS...WITH SHOWERS AND STORMS ENDING DURING THE DAY SATURDAY AND STRONG GUSTY NORTH WINDS DEVELOPING. SMALL CRAFT ADVISORIES WILL LIKELY BE REQUIRED SATURDAY INTO SUNDAY. ONSHORE WINDS WILL RETURN BY MONDAY...STRENGTHENING WEDNESDAY INTO THURSDAY WITH EXERCISE CAUTION OR ADVISORY CONDITIONS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 24
In the hours before
Special weather statement, Mar 18, 5:57 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 557 PM CDT FRI MAR 18 2016 TXZ180-201-259-261-190000- NORTHERN JASPER TX-TYLER TX-SOUTHERN JASPER TX-HARDIN TX- 557 PM CDT FRI MAR 18 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TYLER...NORTHEASTERN HARDIN AND SOUTHEASTERN JASPER COUNTIES UNTIL 700 PM CDT... AT 556 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER EVADALE...MOVING NORTH AT 10 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SILSBEE...FRED...BUNA...EVADALE AND CANEY HEAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3030 9393 3030 9417 3058 9422 3057 9389 TIME...MOT...LOC 2256Z 175DEG 8KT 3034 9407 K. KUYPER
Special weather statement, Mar 18, 6:01 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 601 PM CDT FRI MAR 18 2016 LAZ027-030-182345- BEAUREGARD LA-VERNON LA- 601 PM CDT FRI MAR 18 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN VERNON AND NORTHEASTERN BEAUREGARD PARISHES UNTIL 645 PM CDT... AT 601 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER TULLA...OR 9 MILES SOUTH OF DE RIDDER...MOVING NORTHEAST AT 10 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DE RIDDER...SUGARTOWN...DERIDDER...TULLA AND BUNDICK LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3088 9299 3068 9307 3068 9334 3088 9337 TIME...MOT...LOC 2301Z 209DEG 8KT 3072 9323 K. KUYPER
Special weather statement, Mar 18, 6:32 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
632 PM CDT FRI MAR 18 2016
LAZ033-044-045-052-190030-
ST. LANDRY LA-UPPER ST. MARTIN LA-VERMILION LA-LAFAYETTE LA-
632 PM CDT FRI MAR 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN VERMILION...
NORTHWESTERN ST. MARTIN...SOUTHEASTERN ST. LANDRY AND NORTHEASTERN
LAFAYETTE PARISHES UNTIL 730 PM CDT...
AT 631 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS NEAR
BREAUX BRIDGE...MOVING NORTHEAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM AND HAIL
TO DIME SIZE.
LOCATIONS IMPACTED INCLUDE...
LAFAYETTE...CATAHOULA...SCOTT...BREAUX BRIDGE...CARENCRO...ST.
MARTINVILLE...BROUSSARD...HENDERSON...CECILIA...LAKE PELBA...RIDGE
AND PARKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3012 9210 3017 9220 3041 9192 3042 9171
3018 9170
TIME...MOT...LOC 2331Z 235DEG 14KT 3026 9197
K. KUYPERSpecial weather statement, Mar 18, 6:39 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 639 PM CDT FRI MAR 18 2016 LAZ029-032-033-190045- EVANGELINE LA-ST. LANDRY LA-AVOYELLES LA- 639 PM CDT FRI MAR 18 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EVANGELINE...NORTH CENTRAL ST. LANDRY AND SOUTHERN AVOYELLES PARISHES UNTIL 745 PM CDT... AT 638 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER VILLE PLATTE...MOVING EAST AT 25 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... OPELOUSAS...VILLE PLATTE...MORROW...WASHINGTON...CHATAIGNIER...BIG CANE...INDIAN LAKE...LEBEAU...PRAIRIE RONDE...WHITEVILLE AND GRAND PRAIRIE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3056 9239 3076 9241 3085 9198 3057 9194 TIME...MOT...LOC 2338Z 260DEG 20KT 3070 9228 K. KUYPER
Local storm report, Mar 18, 6:55 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
655 PM CDT FRI MAR 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM HAIL PARKS 30.22N 91.83W
03/18/2016 E1.00 INCH ST. MARTIN LA TRAINED SPOTTER
TRAINED SPOTTER REPORTED QUARTER SIZED HAIL IN PARKS
&&
HUMPHREYLocal storm report, Mar 18, 7:00 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
700 PM CDT FRI MAR 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL BREAUX BRIDGE 30.28N 91.90W
03/18/2016 E1.75 INCH ST. MARTIN LA PUBLIC
PUBLIC REPORTS GOLF BALL SIZED HAIL.
&&
HUMPHREYThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 7:03 PM CDT | Flash Flood Warning | LCH | Acadia, Lafayette, Saint Landry, Saint Martin | 3 hr |
| Mar 18, 7:03 PM CDT | Severe Thunderstorm Warning | LCH | Vernon | 57 min |
| Mar 18, 7:10 PM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Saint Landry | 26 min |
| Mar 18, 7:32 PM CDT | Special Weather Statement | LCH | Vernon | 43 min |
| Mar 18, 7:43 PM CDT | Special Weather Statement | LCH | Avoyelles | 62 min |
| Mar 18, 8:12 PM CDT | River Flood Warning | LCH | Lafayette, Vermilion | 62 hr |
| Mar 18, 8:25 PM CDT | Areal Flood Advisory | LCH | Iberia, Lafayette, Saint Landry, Saint Martin, St. Mary | 3 hr |
| Mar 18, 8:40 PM CDT | Special Weather Statement | LCH | Beauregard | 65 min |
| Mar 18, 9:27 PM CDT | Special Weather Statement | LCH | Assumption | 48 min |
| Mar 18, 10:10 PM CDT | Special Weather Statement | LCH | Calcasieu | 50 min |
| Mar 19, 3:42 AM CDT | Wind Advisory | LCH | Allen, Avoyelles, Cameron, Evangeline, Lafayette, Saint Landry and 1 more | 14 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.